An improved score interval with a modified midpoint for a binomial proportion

Wei Yu, Xu Guo, Wangli Xu

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

One of the most basic and important problems in statistical inference is the construction of the confidence interval (CI). In this paper, we propose a novel CI for a binomial proportion by modifying the midpoint of the score interval. The proposed modified interval can solve the 'downward spikes' problem of the score interval without enlarging the interval length. Simulation studies are carried out to illustrate the performance of the modified interval. With regard to the criterions of coverage probability, mean absolute error and expected length, our method is competitive among the several commonly used methods for constructing a CI. A real data example is also presented to show the application of our method.

Original languageEnglish (US)
Pages (from-to)1022-1038
Number of pages17
JournalJournal of Statistical Computation and Simulation
Volume84
Issue number5
DOIs
StatePublished - May 1 2014

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Modeling and Simulation
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An improved score interval with a modified midpoint for a binomial proportion'. Together they form a unique fingerprint.

  • Cite this